Mathematical Research Letters

Volume 27 (2020)

Number 4

Rational curves on elliptic K3 surfaces

Pages: 1237 – 1247



Salim Tayou (DMA, École Normale Supérieure, Paris, France)


We prove that any non-isotrivial elliptic K3 surface over an algebraically closed field $k$ of arbitrary characteristic contains infinitely many rational curves. In the case when $\operatorname{char} (k) \neq 2, 3$, we prove this result for any elliptic K3 surface. When the characteristic of $k$ is zero, this result is due to the work of Bogomolov–Tschinkel and Hassett.

Received 10 November 2018

Accepted 7 October 2019

Published 14 December 2020